Alert archive / Georgia / Flash Flood Warnings in 2013

Flash Flood Warning 28, NWS Charleston, SC

July 27, 2013Evans County, Tattnall County, Georgia

NWS Charleston, SC issued this flash flood warning at Jul 27, 2013, 7:05 PM EDT for Evans County, Tattnall County, Georgia. It was in force for 7 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2013, 7:05 PM EDT (23:05 UTC)
Expired
Jul 28, 2013, 2:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Evans County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 95 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:35 PM EDTFLASH FLOODManassas, GAWARNING POINT REPORTS FLOODING ON HIGHWAY 292 NEAR KENNEDY BRIDGE ROAD. ROAD IS CLOSED.
Jul 27, 8:27 PM EDTFLASH FLOOD1 Ssw Manassas, GAWARNING POINT REPORTED FLOODING ON HIGHWAY 280 BETWEEN BIRDS LANE AND HILTON HALL ROAD. ROAD IS CLOSED.
Jul 27, 9:48 PM EDTFLASH FLOOD4 Ene Reidsville, GAFID MOELEY ROAD CLOSED TO HILTON HALL ROAD DUE TO FLOODING. FLOODING IS BEING CAUSED BY OVERFLOW FROM THOMAS CREEK. NUMEROUS DRIVEWAYS ARE ALSO WASHED AWAY IN THE SAME AREA.
Jul 27, 11:54 PM EDTFLASH FLOOD4 Ene Reidsville, GATATTNALL COUNTY WARNING POINT REPORTS THAT FID MOSELEY ROAD REMAINS CLOSED TO HILTON HALL ROAD DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 911 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
911 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WGUS52 KCHS 272305
FFWCHS
GAC109-267-280100-
/O.NEW.KCHS.FF.W.0028.130727T2305Z-130728T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT SAT JUL 27 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 900 PM EDT

* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM CLAXTON TO
  REIDSVILLE. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.
  RADAR ESTIMATES UP TO 3 TO 5 INCHES OF RAIN HAS FALLEN IN SOME
  AREAS SINCE 6 PM. AN ADDITIONAL 1 TO 2 INCHES WILL LIKELY RESULT
  IN FLASH FLOODING AND POSSIBLY SOME ROAD CLOSURES.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  REIDSVILLE...MANASSAS...BELLVILLE...HAGAN...CLAXTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
      3226 8187 3226 8186 3224 8184 3222 8181
      3220 8181 3219 8179 3201 8205 3211 8219

$$
9 follow-up statements
423 
WGUS72 KCHS 272332
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT SAT JUL 27 2013

GAC109-267-280100-
/O.CON.KCHS.FF.W.0028.000000T0000Z-130728T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
732 PM EDT SAT JUL 27 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR EVANS
AND CENTRAL TATTNALL COUNTIES...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM THE
CLAXTON EVANS COUNTY AIRPORT TO HUGHLAND. THE AREA OF HEAVY RAIN WAS 
STATIONARY. BETWEEN 3 AND 7 INCHES OF RAIN HAS FALLEN IN SOME AREAS
SINCE 6 PM...WITH THE BULK OF THE HEAVIEST RAINS FALLING NEAR 
MANASSAS. PORTIONS OF HIGHWAYS 280 AND 292 MAY BE FLOODED...ALONG 
WITH SECONDARY OR DIRT ROADS IN THE AREA.
 
ALTHOUGH THE HEAVIEST RAINS ARE DIMINISHING...IT WILL TAKE SOME TIME 
FOR FLOOD WATERS TO RECEDE. A FLASH FLOOD WARNING THEREFORE REMAINS 
IN EFFECT.

FLASH FLOODING IS EXPECTED IN AND AROUND BELLVILLE...CLAXTON...
HAGAN...MANASSAS...REIDSVILLE AND GORDONIA ALTAMAHA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
      3226 8187 3226 8186 3224 8184 3222 8181
      3220 8181 3219 8179 3201 8205 3211 8219

$$
340 
WGUS72 KCHS 272353
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
753 PM EDT SAT JUL 27 2013

GAC109-267-280100-
/O.CON.KCHS.FF.W.0028.000000T0000Z-130728T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
753 PM EDT SAT JUL 27 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR EVANS
AND CENTRAL TATTNALL COUNTIES...

AT 753 PM EDT...NATIONAL WEATHER SERVICE RADAR ONLY SHOWED LIGHT
TO OCCASIONALLY MODERATE RAINS FALLING ACROSS EVANS AND CENTRAL
TATTNALL COUNTIES. AS MUCH AS 3 TO 7 INCHES OF RAIN A FALLEN
IN THE AREA BETWEEN REIDSVILLE...CLAXTON AND UNDINE SINCE 6 PM...
WITH THE HEAVIEST RAINS OCCURRING NEAR MANASSAS. HIGHWAY 292 NEAR 
KENNEDY BRIDGE ROAD IS FLOODED AND HAS BEEN CLOSED. SEVERAL CREEKS 
HAVE ALSO OVERFLOWED THEIR BANKS AND MAY BE PRODUCING
ADDITIONAL FLOODING ALONG SOME SECONDARY ROADS.

ALTHOUGH THE HEAVIEST RAINS HAVE ENDED...IT WILL TAKE SOME TIME FOR
FLOOD WATERS TO RECEDE. A FLASH FLOOD WARNING THEREFORE REMAINS IN 
EFFECT. 

FLASH FLOODING IS EXPECTED IN AND AROUND BELLVILLE...CLAXTON...
HAGAN...MANASSAS...REIDSVILLE AND GORDONIA ALTAMAHA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
      3226 8187 3226 8186 3224 8184 3222 8181
      3220 8181 3219 8179 3201 8205 3211 8219

$$
582 
WGUS72 KCHS 280043
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
843 PM EDT SAT JUL 27 2013

GAC109-267-280100-
/O.CON.KCHS.FF.W.0028.000000T0000Z-130728T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
843 PM EDT SAT JUL 27 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR EVANS
AND CENTRAL TATTNALL COUNTIES...

AT 836 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING IS ONGOING ACROSS PORTIONS OF THE WARNED AREA. ALTHOUGH 
RAINS HAVE ENDED...IT WILL TAKE SOME TIME FOR FLOOD WATERS TO RECEDE.

MOST RECENTLY...THE TATTNALL COUNTY WARNING POINT REPORTED HIGHWAY 
280 WAS CLOSED BETWEEN BIRDS LAND AND HILTON HALL ROAD. HIGHWAY 292 
ALSO REMAINS CLOSED NEAR KENNEDY BRIDGE ROAD. BOTH SITES ARE VERY 
NEAR THE MANASSAS AREA WHERE NEARLY 5 TO 7 INCHES OF RAIN HAS FALLEN 
THIS EVENING. OTHER SECONDARY ROADS ARE ALSO LIKELY FLOODED. 

MOTORISTS ARE URGED TO USE EXTREME CAUTION WHILE DRIVING THIS 
EVENING. IF CURRENT TRENDS CONTINUE...THE FLASH FLOOD WARNING MAY BE 
EXTENDED TO 11 PM AS FLOOD FLOODING IS STILL IN PROGRESS.

FLASH FLOODING IS EXPECTED IN AND AROUND BELLVILLE...CLAXTON...
HAGAN...MANASSAS...REIDSVILLE AND GORDONIA ALTAMAHA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.

&&

LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
      3226 8187 3226 8186 3224 8184 3222 8181
      3220 8181 3219 8179 3201 8205 3211 8219

$$
982 
WGUS52 KCHS 280053
FFWCHS
GAC109-267-280300-
/O.EXT.KCHS.FF.W.0028.000000T0000Z-130728T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
853 PM EDT SAT JUL 27 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1100 PM EDT

* AT 852 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
  FLOODING IS ONGOING ACROSS PORTIONS OF THE WARNED AREA. ALTHOUGH 
  RAINS HAVE ENDED...IT WILL TAKE SOME TIME FOR FLOOD WATERS TO 
  RECEDE.
 
  MOST RECENTLY...THE TATTNALL COUNTY WARNING POINT REPORTED HIGHWAY 
  280 WAS CLOSED BETWEEN BIRDS LAND AND HILTON HALL ROAD. HIGHWAY 
  292 ALSO REMAINS CLOSED NEAR KENNEDY BRIDGE ROAD. BOTH SITES ARE 
  VERY NEAR THE MANASSAS AREA WHERE NEARLY 5 TO 7 INCHES OF RAIN 
  HAS FALLEN THIS EVENING. OTHER SECONDARY ROADS BETWEEN
  REIDSVILLE...CLAXTON AND UNDINE ARE ALSO LIKELY FLOODED. 

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  BELLVILLE...CLAXTON...HAGAN...MANASSAS...REIDSVILLE...
  GORDONIA ALTAMAHA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
      3226 8187 3226 8186 3224 8184 3222 8181
      3220 8181 3219 8179 3201 8205 3211 8219

$$
691 
WGUS72 KCHS 280159
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
959 PM EDT SAT JUL 27 2013

GAC109-267-280300-
/O.CON.KCHS.FF.W.0028.000000T0000Z-130728T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
959 PM EDT SAT JUL 27 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EVANS AND CENTRAL TATTNALL COUNTIES...

LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLASH FLOODING 
ACROSS PORTIONS OF THE WARNED AREA...MAINLY IN TATTNALL COUNTY NEAR 
MANASSAS. 

AS OF 940 PM...THE FOLLOWING ROADS WERE CLOSED DUE TO FLASH 
FLOODING...HIGHWAY 292 NEAR KENNEDY BRIDGE ROAD...HIGHWAY 280 
BETWEEN BIRDS LAND AND HILTON HALL ROAD...FID MOSELEY ROAD TO HILTON 
HALL ROAD. MOST OF THE FLOODING IS BEING CAUSED BY OVERFLOW FROM 
THOMAS CREEK AND BROAD CREEK. NUMEROUS DRIVEWAYS HAVE ALSO BEEN 
REPORTED TO BE WASHED OUT DUE TO FLOOD WATERS. OTHER SECOND ROADS 
BETWEEN CLAXTON...UNDINE AND REIDSVILLE ARE ALSO LIKELY FLOODED.

ALTHOUGH THE RISK FOR ADDITIONAL HEAVY RAIN HAS ENDED...IT WILL TAKE 
SOME TIME FOR FLOOD WATERS TO RECEDE. A FLASH FLOOD WARNING REMAINS 
IN EFFECT FOR THIS REASON.

FLASH FLOODING IS EXPECTED IN AND AROUND...BELLVILLE...CLAXTON... 
HAGAN...MANASSAS...REIDSVILLE...GORDON IA ALTAMAHA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.

&&

LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
      3226 8187 3226 8186 3224 8184 3222 8181
      3220 8181 3219 8179 3201 8205 3211 8219

$$
080 
WGUS72 KCHS 280201 CCA
FFSCHS

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
959 PM EDT SAT JUL 27 2013

GAC109-267-280300-
/O.COR.KCHS.FF.W.0028.000000T0000Z-130728T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
959 PM EDT SAT JUL 27 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EVANS AND CENTRAL TATTNALL COUNTIES...

LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLASH FLOODING 
ACROSS PORTIONS OF THE WARNED AREA...MAINLY IN TATTNALL COUNTY NEAR 
MANASSAS. 

AS OF 940 PM...THE FOLLOWING ROADS WERE CLOSED DUE TO FLASH 
FLOODING...HIGHWAY 292 NEAR KENNEDY BRIDGE ROAD...HIGHWAY 280 
BETWEEN BIRDS LAND AND HILTON HALL ROAD...FID MOSELEY ROAD TO HILTON 
HALL ROAD. MOST OF THE FLOODING IS BEING CAUSED BY OVERFLOW FROM 
THOMAS CREEK AND BROAD CREEK. NUMEROUS DRIVEWAYS HAVE ALSO BEEN 
REPORTED TO BE WASHED OUT DUE TO FLOOD WATERS. OTHER SECOND ROADS 
BETWEEN CLAXTON...UNDINE AND REIDSVILLE ARE ALSO LIKELY FLOODED.

ALTHOUGH THE RISK FOR ADDITIONAL HEAVY RAIN HAS ENDED...IT WILL TAKE 
SOME TIME FOR FLOOD WATERS TO RECEDE. A FLASH FLOOD WARNING REMAINS 
IN EFFECT FOR THIS REASON.

FLASH FLOODING IS EXPECTED IN AND AROUND...BELLVILLE...CLAXTON... 
HAGAN...MANASSAS...REIDSVILLE...GORDONIA ALTAMAHA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.

&&

LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
      3226 8187 3226 8186 3224 8184 3222 8181
      3220 8181 3219 8179 3201 8205 3211 8219

$$
231 
WGUS52 KCHS 280247
FFWCHS
GAC109-267-280600-
/O.EXT.KCHS.FF.W.0028.000000T0000Z-130728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1047 PM EDT SAT JUL 27 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 200 AM EDT

* LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLASH 
  FLOODING ACROSS PORTIONS OF THE WARNED AREA...MAINLY IN 
  TATTNALL COUNTY NEAR MANASSAS. 

  AS OF 1045 PM...THE FOLLOWING ROADS WERE CLOSED DUE TO FLASH  
  FLOODING...HIGHWAY 292 NEAR KENNEDY BRIDGE ROAD...HIGHWAY 
  280 BETWEEN BIRDS LAND AND HILTON HALL ROAD...FID MOSELEY 
  ROAD TO HILTON HALL ROAD. MOST OF THE FLOODING IS BEING CAUSED 
  BY OVERFLOW FROM THOMAS CREEK AND BROAD CREEK. NUMEROUS 
  DRIVEWAYS HAVE ALSO BEEN REPORTED TO BE WASHED OUT DUE TO 
  FLOOD WATERS. OTHER SECONDARY ROADS BETWEEN CLAXTON...
  UNDINE AND REIDSVILLE ARE ALSO LIKELY FLOODED.

  ALTHOUGH THE RISK FOR ADDITIONAL HEAVY RAIN HAS ENDED...IT 
  WILL TAKE SOME TIME FOR FLOOD WATERS TO RECEDE. A FLASH FLOOD 
  WARNING REMAINS IN EFFECT FOR THIS REASON.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  BELLVILLE...CLAXTON...HAGAN...MANASSAS...REIDSVILLE...
  GORDONIA ALTAMAHA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
      3226 8187 3226 8186 3224 8184 3222 8181
      3220 8181 3219 8179 3201 8205 3211 8219

$$
393 
WGUS72 KCHS 280410
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1210 AM EDT SUN JUL 28 2013

GAC109-267-280600-
/O.CON.KCHS.FF.W.0028.000000T0000Z-130728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
1210 AM EDT SUN JUL 28 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR EVANS
AND CENTRAL TATTNALL COUNTIES...

ADDITIONAL HEAVY RAIN IS NOT EXPECTED IN THE FLASH FLOOD WARNING 
AREA OVERNIGHT. HOWEVER...FLASH FLOODING PERSISTS IN A FEW AREAS DUE 
TO EARLIER TORRENTIAL RAINFALL. 

AT 1144 PM EDT...TATTNALL COUNTY LAW ENFORCEMENT OFFICIALS REPORTED 
THAT HIGH WATER REMAINED ON FID MOSELEY ROAD TO HILTON HALL 
ROAD...AND THE ROAD REMAINED CLOSED. 

SECTIONS OF HIGHWAYS 280 AND 292 WHICH WERE PREVIOUSLY CLOSED BY 
FLASH FLOODING HAVE BEEN REOPENED...ALTHOUGH STANDING WATER REMAINS 
ON THESE ROADS. 

FLASH FLOODING IS EXPECTED IN AND AROUND BELLVILLE...CLAXTON...
HAGAN...MANASSAS...REIDSVILLE AND GORDONIA ALTAMAHA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.

&&

LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
      3226 8187 3226 8186 3224 8184 3222 8181
      3220 8181 3219 8179 3201 8205 3211 8219

$$
729 
WGUS72 KCHS 280552
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
152 AM EDT SUN JUL 28 2013

GAC109-267-280602-
/O.EXP.KCHS.FF.W.0028.000000T0000Z-130728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TATTNALL GA-EVANS GA-
152 AM EDT SUN JUL 28 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM EDT FOR FOR EVANS
AND CENTRAL TATTNALL COUNTIES...

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...PONDING WATER WILL 
PERSIST ON ROADS AND IN LOW-LYING AREAS AND MAY POSE A HAZARD TO 
MOTORISTS. 

LAT...LON 3227 8196 3227 8195 3228 8192 3227 8189
      3226 8187 3226 8186 3224 8184 3222 8181
      3220 8181 3219 8179 3201 8205 3211 8219

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:39 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 27, 3:39 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT SAT JUL 27 2013

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL PERSIST OVER OR JUST WEST OF THE
AREA THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THIS AFTERNOON...CONVECTION HAS LARGELY STAYED ACROSS AREAS WEST
OF I-95 THUS FAR AS ANTICIPATED. COVERAGE HAS AT TIMES BEEN
SUPPORTIVE OF LIKELY POPS AND I HAVE KEPT THE BAND OF LIKELIES
GOING FOR THE NEXT COUPLE OF HOURS. NONE OF THE STORMS HAVE BEEN
ESPECIALLY STRONG...THOUGH THEY HAVE LIKELY PRODUCED BRIEF HEAVY
DOWNPOURS. A DISTINCT OUTFLOW BOUNDARY IS NOW VISIBLE ON RADAR
IMAGERY SO THIS MAY SERVE AS A FORCING MECHANISM FOR ADDITIONAL
CONVECTION. TEMPERATURES WILL CONTINUE TO BOUNCE AROUND WITH LOCAL
COOLING IN AREAS AFFECTED BY THUNDERSTORMS...WHILE TEMPS RUN TO
AROUND 90 IN LOCATIONS UNAFFECTED.

TONIGHT...THE SHORTWAVE NOTED IN WATER VAPOR IMAGERY WILL CONTINUE
TO APPROACH FROM THE WEST AND ITS ASSOCIATED CHANNELED VORT MAX
WILL LIE VERY CLOSE TO THE REGION ALONG A SOUTHWEST TO NORTHEAST
AXIS. AT THE SURFACE THE WEAK AREA OF HIGH PRESSURE WILL DISSIPATE
AND BE REPLACED BY A TROUGH OF LOW PRESSURE. DEEP MOISTURE WILL
PERSIST ACROSS THE AREA...WITH PWATS UPWARDS OF 1.9 INCHES. THE
MODELS DO NOT SHOW MUCH IN THE WAY OF PRECIP...BUT GIVEN THE
AMBIENT MOISTURE...SURFACE TROUGH NEARBY...AND THE SHORTWAVE ALOFT
IT IS HARD TO GO WITH A DRY FORECAST. I HAVE KEPT THE SLIGHT
CHANCE POPS GOING AS SHOWERS/THUNDERSTORMS COULD DEVELOP JUST
ABOUT ANYWHERE THROUGH THE NIGHT. THERE WILL LIKELY BE AREAS THAT
EXPERIENCE PATCHY FOG...ESPECIALLY THOSE THAT WERE IMPACTED BY
THUNDERSTORMS IN THE AFTERNOON/EVENING...BUT I HAVE KEPT ANY FOG
MENTION OUT OF THE FORECAST AS IT WILL BE ISOLATED. LOWS WILL BE
MUCH LIKE PREVIOUS NIGHTS...IN THE LOW/MID 70S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
DEEP TROUGHING LOOKS TO PERSIST THROUGH SUNDAY BEFORE THE UPPER
RIDGE STRENGTHENS OVER THE SOUTHEAST MONDAY AND ESPECIALLY
TUESDAY...ALTHOUGH THE LOW-LEVEL TROUGH SHOULD LINGER OVER OR JUST
WEST OF THE AREA.

A STRONG SHORTWAVE TROUGH APPROACHING THE AREA EARLY SUNDAY WILL
SHIFT OFFSHORE DURING THE AFTERNOON WITH SOME DRIER AIR AND NVA
MOVING IN AFTERWARD. FIRST THOUGHT WAS THAT RAIN CHANCES WILL BE
GREATEST IN THE MORNING BUT SOME MESOSCALE BOUNDARIES AND SUFFICIENT
INSTABILITY COULD LEAD TO ADDITIONAL SHOWERS AND THUNDERSTORMS
DURING THE AFTERNOON. OVERALL...KEPT POPS NO HIGHER THAN 40 PERCENT
THROUGH THE DAY. A WEAKENING COLD FRONT SHOULD THEN STALL OUT JUST
WEST OF THE AREA EARLY MONDAY INTO TUESDAY WITH MORE TYPICAL RAIN
CHANCES EXPECTED WITH THE INLAND TROUGH/SEA BREEZE LIKELY TO BE THE
MAIN FOCII FOR CONVECTION.

TEMPERATURES SHOULD GENERALLY BE NEAR NORMAL THROUGH THE PERIOD.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WEDNESDAY THROUGH THURSDAY NIGHT LOOKS RATHER ACTIVE AS ANOTHER
POTENT UPPER TROUGH DROPS SOUTHEAST AND A COLD FRONT MOVES INTO THE
SC MIDLANDS. PRECIPITABLE WATER VALUES ARE PROGGED TO PUSH WELL
ABOVE 2 INCHES DURING THIS PERIOD SO PRETTY GOOD COVERAGE OF SHOWERS
AND TSTMS...SOME WITH HEAVY RAINFALL...IS EXPECTED. A ZONAL FLOW
FRIDAY INTO SATURDAY SHOULD DECREASE RAIN POTENTIAL.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
HAVE MAINTAINED PREVAILING VFR CONDITIONS THROUGH 18Z SUNDAY...BUT
SCATTERED CONVECTION COULD IMPACT THE TERMINALS THIS
AFTERNOON/EVENING...ESPECIALLY AT KSAV. WITH DEEPER MOISTURE IN PLACE
ACROSS GEORGIA...HAVE INCLUDED A MVFR TEMPO TO CAPTURE ANY DIRECT
IMPACTS FROM SHOWERS/THUNDERSTORMS. LESS COVERAGE IS EXPECTED ACROSS
THE CHARLESTON AREA...THUS WILL EXCLUDE ANY MENTION OF TS FOR NOW.
CONVECTION COULD LINGER INTO THE OVERNIGHT PERIOD AS SHORTWAVE
ENERGY SHIFTS ACROSS THE AREA. STILL...CONFIDENCE IN COVERAGE IS TOO
LOW TO INCLUDE MENTION OF TS AFTER SUNSET.

EARLY SUNDAY MORNING...THERE IS A POTENTIAL ONCE AGAIN FOR FLIGHT
RESTRICTIONS AS PATCHY FOG/LOW STRATUS COULD DEVELOP PRIOR TO
SUNRISE. STILL...THE PROBABILITY REMAINS TOO LOW FOR A MENTION WITH
18Z TAFS.

EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS IN VISIBILITY AND
CEILING ARE EXPECTED...MAINLY DUE TO AFTERNOON/EVENING SHOWERS AND
TSTMS THROUGHOUT THE MIDDLE OF NEXT WEEK.

&&

.MARINE...
TONIGHT...EXPECT ANOTHER QUIET NIGHT. THE PRESSURE PATTERN WILL
REMAIN QUITE RELAXED AND DIFFUSE...THOUGH WINDS WILL GRADUALLY
TURN FROM SOUTHEASTERLY TO MORE SOUTHERLY AS A TROUGH DEVELOPS
INLAND. SPEEDS WILL BE 10 KTS OR LESS AND SEAS WILL GENERALLY BE 2
FT.

SUNDAY THROUGH THURSDAY...A WEAK TROUGH OF LOW PRESSURE TO
PERSIST OVER OR JUST INLAND THIS PERIOD WITH WINDS MOSTLY 10-15
KT...GENERALLY HIGHEST NEAR THE COAST EACH AFTERNOON/EVENING WITH
THE SEA BREEZE. SEAS WILL BE MAINLY 3 FT OR LESS...BUT INCREASING
TO 4 FT BEYOND 20 NM TOWARD THE MIDDLE OF NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...BSH
SHORT TERM...RJB
LONG TERM...JRL
AVIATION...JHP
MARINE...BSH/RJB
Hazardous weather outlook, Jul 27, 4:21 AM EDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
421 AM EDT SAT JUL 27 2013

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-280900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
421 AM EDT SAT JUL 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...THUNDERSTORMS COULD PRODUCE POCKETS OF TORRENTIAL
RAINFALL ALONG AND WEST OF INTERSTATE 95 THIS AFTERNOON AND
TONIGHT...AND LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-GAZ117-119-139-141-SCZ048>052-280900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
421 AM EDT SAT JUL 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 3:29 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT SAT JUL 27 2013

SCZ045-272015-
INLAND BERKELEY-
329 PM EDT SAT JUL 27 2013

...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...

AT 328 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING ELLOREE TO SAINT
GEORGE...MOVING NORTHEAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS TO 30 KNOTS...
CLOUD TO WATER LIGHTNING...
LOCALLY HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN 1/2 NM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT EASTERN LAKE MARION. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN
WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION
DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY
BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF
BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3339 8014 3338 8021 3339 8023 3340 8022
      3345 8022 3345 8021 3346 8021 3345 8020
      3346 8018 3345 8017 3346 8017
TIME...MOT...LOC 1927Z 239DEG 19KT 3349 8053 3318 8056
Special weather statement, Jul 27, 4:09 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SAT JUL 27 2013

SCZ047-048-051-272045-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
409 PM EDT SAT JUL 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER
AND BEAUFORT COUNTIES THROUGH 445 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TILLMAN TO
PURYSBURGH...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PURYSBURGH...TILLMAN...MORGAN...HARDEEVILLE...COASTAL CAROLINA
HOSPITAL...SWITZERLAND...MITCHELLVILLE...RIDGELAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3217 8111 3219 8112 3219 8111 3222 8115
      3223 8114 3224 8116 3227 8114 3228 8112
      3229 8112 3233 8114 3234 8113 3235 8114
      3234 8115 3238 8118 3249 8118 3264 8086
      3227 8090 3216 8113 3217 8113
TIME...MOT...LOC 2009Z 240DEG 13KT 3244 8109 3225 8111

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:52 PM EDTAreal Flood AdvisoryCHSEvans, Tattnall83 min

Nearby

Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.